ISSN : 1300-0012   E-ISSN 2458-9446 Home      |      Contact      |      TR
 
 
Volume: 36  Issue: 3   Year: 2024
  Systemic toxicity to local anesthesia in an infant undergoing circumcision [Ağrı]
Ağrı. 2014; 26(1): 43-46 | DOI: 10.5505/agri.2014.54771  

Systemic toxicity to local anesthesia in an infant undergoing circumcision

Ayşe Belin Özer, Ömer Lütfi Erhan
Department Of Anesthesiology And Reanimation, Firat University, Faculty Of Medicine, Elazig, Turkey

A circumcision was planned for a four-month-old infant under local anesthesia. After the application of lidocaine, the infant stopped crying, and then generalized tonic-clonic convulsions and a diffuse erythematous rash developed. The patient was immediately monitored, ventilation was provided, and 1 mg midazolam was given intramuscularly. After insertion of a cannula, sodium thiopental 50 mg was given intravenously, the patient’s convulsions were controlled, and endotracheal intubation was performed. The patient was extubated 30 minutes later. However, the patient was re-intubated due to his noisy breathing, and 10 mg prednisolone was given intravenously due to mild edema seen in the larynx during endotracheal intubation. Two hours after the second intubation, the patient started to breath spontaneously and opened his eyes; he was extubated and transferred to the intensive care unit. Two days later the patient was discharged. Systemic toxicity to the local anesthesia was considered in this patient. All precautions need to be considered during the application of local anesthesia in pediatric patients, including proper indication, monitoring of the patient in the preoperative period, establishment of venous access, and readiness to apply cardiopulmonary resuscitation in the event of local anesthetic toxicity. The maximum dose of local anesthesia should be considered and it should be diluted during application.

Keywords: lidocaine, local anesthetic toxicity, infant, convulsion


Sünnet olacak infantta lokal anestezik sistemik toksisitesi

Ayşe Belin Özer, Ömer Lütfi Erhan
Fırat Üniversitesi Tıp Fakültesi, Anesteziyoloji Ve Reanimasyon Ana Bilim Dalı, Elazığ

Dört aylık infanta lokal anestezi altında sünnet planlandı. lokal anestezi uygulandıktan sonra hastanın ağlaması durdu, jeneralize tonik klonik konvulzyonlar ve yaygın eritematöz döküntü oluştu. Hemen % 100 O2 ile maske ventilasyonu sağlandı, monitorize edildi ve intramüsküler olarak 1 mg midazolam uygulandı. Damar yolu açıldıktan sonra 50 mg sodyum tiyopental intravenöz yoldan uygulandı ve konvulzyonlar kontrol altına alındı ve endotrakeal entübasyon gerçekleştirildi. Entübasyondan 30 dakika sonra hasta ekstübe edildi. Fakat gürültülü solunumu olması üzerine hasta tekrar entübe edildi ve endotrakeal entübasyon esnasında larenksin hafif ödematöz olduğu gözlendiğinden 10 mg prednizolon intravenöz yoldan uygulandı. İkinci entübasyondan yaklaşık iki saat sonra spontan olarak soluyan ve gözlerini açan hasta ekstübe edilerek yoğun bakım ünitesine alındı. Hasta 2 gün sonra taburcu edildi. Bu hastada lokal anestezik sistemik toksisitesi düşünüldü. Pediatrik hastada lokal anestezi uygulanırken endikasyonunun doğru olması, preoperatif dönemde hastanın monitorize edilmesi, damaryolunun açılması, lokal anestezik toksisitesi gelişme ihtimaline karşı CPR uygulaması dahil tüm önlemlerin alınmış olması gerekir. Uygulama sırasında ise lokal anesteziğin maksimum uygulama dozları dikkate alınmalı ve dilüe edilerek kullanılmalıdır.

Anahtar Kelimeler: lidokain, lokal anestezik toksisitesi, infant, konvulzyon


Ayşe Belin Özer, Ömer Lütfi Erhan. Systemic toxicity to local anesthesia in an infant undergoing circumcision. Ağrı. 2014; 26(1): 43-46

Corresponding Author: Ayşe Belin Özer, Türkiye


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar




   
Copyright © 2024 The Journal of The Turkish Society of Algology, All Rights Reserved.